Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 75, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 11, 2003, 12:46 PM EDT for Adams County, Ohio. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2003, 12:46 PM EDT (16:46 UTC)
- Expired
- Aug 11, 2003, 2:45 PM EDT
- In force
- 119 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Adams County, OH
The radar
The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 111646 FFWILN OHC001-111845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1246 PM EDT MON AUG 11 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN OHIO... * UNTIL 245 PM EDT... * WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN OVER NORTHWEST ADAMS COUNTY NEAR SEAMAN. BETWEEN 2 AND 3 INCHES OF INCHES OF RAIN HAD FALLEN SINCE 1145 AM TIME...WITH AN ADDITIONAL 1 TO 2 INCHES EXPECTED THROUGH 2 PM TIME. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... SEAMAN... WEST UNION... WINCHESTER... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. PEOPLE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER GROUND. DO NOT ATTEMPT TO CROSS SWIFT MOVING WATER OR WATER OF UNKNOWN DEPTH BY FOOT OR IN A VEHICLE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. NEVER ALLOW CHILDREN TO PLAY NEAR FLOOD WATERS...STREAMS OR DRAINAGE DITCHES. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO SAFELY CROSS. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 10:53 AM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 11, 10:53 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1053 AM EDT MON AUG 11 2003 FEW MINOR CHANGES TO THIS AFTERNOONS FORECAST. BASED ON LATEST SATELLITE LOOP WILL GO PARTLY CLOUDY IN THE EAST. ALSO A FEW SUCKER HOLES NW OF CVG...SO WILL GO VARIABLE CLOUDINESS IN THE TRI-STATE REGION. 12Z ILN SOUNDING IS SUPPORTING HIGHS IN THE LOWER 80S SOUTH...THIS IS EVEN WITH CLOUD COVER. THIS MAKES SENSE...SINCE TEMPS ONLY DROP INTO UPPER 60S IN MOST LOCATIONS. WILL ALSO PUSH CENTRAL OHIO TO NEAR 80...SINCE CMH WAS 72 AND THERE IS A LOT OF CLEAR SKIES IN THE AREA RIGHT NOW. CLEMISILN ALREADY OUT. ZFP OUT SHORTLY. .ILN...NONE. SITES
Hazardous weather outlook, Aug 11, 5:21 AM EDT, 7 hours 25 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 521 AM EDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. SOME WILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE STORM WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED/ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE TUESDAY. ANY OF THESE STORMS COULD PRODUCE TORRENTIAL RAINFALL AND LOCALIZED FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
In the hours before
Local storm report, Aug 11, 9:44 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
944 AM EDT MON AUG 11 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 4 W RICHMOND IN FLOOD
08/11/03 WAYNE FEW ROADS WITH HIGH WATER
RLGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 51 min |
| Aug 11, 12:53 PM EDT | Flash Flood Warning | ILN | Pike | 2 hr |
| Aug 11, 2:09 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 66 min |
| Aug 11, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 25 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.